MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT HYPERTHERMIA PUMP; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT HYPERTHERMIA PUMP; THERMAL INFUSION FLUID WARMER
Model Number HYPERTHERMIA PUMP
Medical Device Problem Codes Restricted Flow rate (1248); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hyperthermia pump involved in the incident has not been returned to belmont for investigation and the users were unable to provide the lot number of the disposable set involved, therefore we are unable to confirm the reported "high temperature" alarm or limited return flow within the tubing.Follow up with the user facility revealed that the problem was resolved and no issues occurred as a result of the incident.The physician believes the "high temperature" alarm may have been the result of the cannula being stuck or a piece of tissue caught in the tubing.In the event of an "over temperature" alarm, the hyperthermia pump displays the following alarm message: "infusate over temperature.Discard disposable and blood.Restart system with a new disposable.Service machine if error persists." the operator's manual also provides possible conditions and additional recommended operator actions, which includes checking for restricted flow or a clogged filter.The manual also provides possible conditions and recommended operator actions in the event that the flow rate is slowing down or will not go at the set rate.The manufacturing records for the hyperthermia pump were reviewed and no anomalies were identified.It was reported that there was no injury to the patient.The case is considered closed at this time.Should additional information become available, a supplemental report will be provided.
 
Event or Problem Description
Belmont's sales representative received a report from the user facility involving a hyperthermia pump and reported the following: "during case they received limited return flow and were unable to maintain a high rate of perfusion.At the end of the case they flushed the patient with 6 l of sterile water and received a high temperature alarm.Flow was paused to let machine cool before continuing without issue.Doctor suggested it could have been a one off situation but i've asked perfusion for the disposable lot number and will update with additional information.".

Brand Name
THE BELMONT HYPERTHERMIA PUMP
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key11381830
Report Number1219702-2021-00031
Device Sequence Number14462469
Product Code LGZ
UDI-Device Identifier10896128002456
UDI-Public(01)10896128002456
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K152208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHYPERTHERMIA PUMP
Device Catalogue Number902-00001
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1